MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that balloon deflation issue and difficulty removal was encountered.The target lesion was located in a coronary artery.A 4.00 x 16 synergy drug-eluting stent was deployed to treat the lesion.After deployment the balloon appeared to deflate.However, the stent balloon was unable to be removed back into the guide.The physician sucked back on the indeflator multiple times to get the balloon deflated but unable to get the balloon to deflate completely.The devices were then removed together in order to remove the balloon from the patient's body.The physician then engaged the coronary again and the procedure was completed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 4.00 x 16mm stent delivery system was returned for analysis without the stent.A visual examination of the stent found that the stent was not returned as it was positioned and deployed successfully at the lesion site.The balloon cones were reviewed, and signs of positive pressure applied to the cones were noted as its wings were relaxed and not tightly folded.The distal section of the balloon is slightly bunched.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the hypotube found no issues.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found bunching/accordion of the distal inner 6.5cm proximal to the distal end of the tip.The device was placed in water bath overnight for soaking pre-inflation test.The device was loaded onto a 0.014'' guide wire and loaded into a test guide catheter without issue.The balloon was inflated using a pressure of 16 atm with no issues.Vacuum was pulled and the balloon deflated in 9 seconds with no issues.The device was withdrawn into guide catheter and removed without issue.The encore inflation device was verified before and after use up to 16 atm using druck gauge.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10290274
Report Number2134265-2020-08989
Device Sequence Number19623642
Product Code NIQ
UDI-Device Identifier08714729840138
UDI-Public08714729840138
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0024442846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1